Alert archive / Montana / Wind Chill Warnings in 2014

Wind Chill Warning 2, NWS Billings, MT

March 1, 20148 counties in Montana

NWS Billings, MT issued this wind chill warning at Mar 1, 2014, 6:02 PM MST for 8 counties in Montana. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2014, 6:02 PM MST (01:02 UTC)
Expired
Mar 2, 2014, 12:00 PM MST
In force
18 hr
Issued by
NWS Billings, MT

Counties Big Horn County, MT, Carbon County, MT, Golden Valley County, MT, Musselshell County, MT, Park County, MT, Stillwater County, MT, Sweet Grass County, MT, Wheatland County, MT

The radar

The Billings radar (KBLX), 48 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 1.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2014-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2014-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WWUS45 KBYZ 020102
WSWBYZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
602 PM MST SAT MAR 1 2014

MTZ028-029-034-035-038>042-056-057-063>066-WYZ099-021900-
/O.CAN.KBYZ.WS.W.0005.000000T0000Z-140302T1300Z/
/O.NEW.KBYZ.WC.W.0002.140302T0102Z-140302T1900Z/
SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA-
BEARTOOTH FOOTHILLS-SHERIDAN FOOTHILLS-
INCLUDING THE LOCATIONS OF...HARLOWTON...TWODOT...SHAWMUT...
ROUNDUP...MELSTONE...MUSSELSHELL...COLUMBUS...ABSAROKEE... PARK
CITY...REED POINT...RAPELJE...BILLINGS...LAUREL...HUNTLEY...
POMPEYS PILLAR...CUSTER...BROADVIEW...LODGE GRASS...PRYOR...
WYOLA...FORT SMITH...BRIDGER...JOLIET...FROMBERG...BELFRY...
WARREN...CLYDE PARK...WILSALL...BIG TIMBER...MELVILLE...RYEGATE...
LAVINA...RED LODGE...ROBERTS...ROSCOE...HARDIN...CROW AGENCY...
BUSBY...JUDITH GAP...EMIGRANT...LIVINGSTON...SPRINGDALE...
FISHTAIL...MCLEOD...NYE...SHERIDAN...DAYTON...RANCHESTER... BIG
HORN...STORY...CLEARMONT
602 PM MST SAT MAR 1 2014

...WIND CHILL WARNING IN EFFECT UNTIL NOON MST SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON MST SUNDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

* WIND CHILL VALUES...30 BELOW TO 50 BELOW ZERO.

* IMPACTS...BITTERLY COLD WIND CHILLS CAN CAUSE FROST BITE AND
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS
  COVER ALL EXPOSED SKIN AND LIMIT TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WINDS WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. 

&&

$$

MTZ030-058-021900-
/O.CAN.KBYZ.WS.W.0005.000000T0000Z-140302T1300Z/
/O.EXB.KBYZ.WC.Y.0007.000000T0000Z-140302T1900Z/
TREASURE-SOUTHERN ROSEBUD-
INCLUDING THE LOCATIONS OF...HYSHAM...BIGHORN...LAME DEER...
ASHLAND...BIRNEY
602 PM MST SAT MAR 1 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST SUNDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

* WIND CHILL VALUES...30 BELOW TO 40 BELOW ZERO.

* IMPACTS...BITTERLY COLD WIND CHILLS CAN CAUSE FROST BITE AND
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS
  COVER ALL EXPOSED SKIN AND LIMIT TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE BITTER WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

&&

$$

MTZ067-068-WYZ098-020215-
/O.CAN.KBYZ.WS.W.0005.000000T0000Z-140302T1300Z/
ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS-
NORTHEAST BIG HORN MOUNTAINS-
602 PM MST SAT MAR 1 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WINTER
STORM WARNING. 

SNOW IS DIMINISHING WITH ONLY LIGHT ADDITIONAL ACCUMULATION
EXPECTED. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED.

$$

MTZ031-032-036-037-021900-
/O.CAN.KBYZ.WW.Y.0014.000000T0000Z-140302T1300Z/
/O.EXB.KBYZ.WC.Y.0007.000000T0000Z-140302T1900Z/
NORTHERN ROSEBUD-CUSTER-POWDER RIVER-CARTER-
INCLUDING THE LOCATIONS OF...COLSTRIP...FORSYTH...INGOMAR...
ANGELA...MILES CITY...ISMAY...VOLBORG...BROADUS...BIDDLE...
POWDERVILLE...SONNETTE...EKALAKA...ALZADA...HAMMOND...BELLTOWER
602 PM MST SAT MAR 1 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST SUNDAY. 

* WIND CHILL VALUES...30 BELOW TO 40 BELOW ZERO.

* IMPACTS...BITTERLY COLD WIND CHILLS CAN CAUSE FROST BITE AND
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS
  COVER ALL EXPOSED SKIN AND LIMIT TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE BITTER WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

&&

$$

MTZ033-021900-
/O.EXT.KBYZ.WC.Y.0007.000000T0000Z-140302T1900Z/
FALLON-
INCLUDING THE LOCATIONS OF...BAKER...PLEVNA...WEBSTER
602 PM MST SAT MAR 1 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON MST SUNDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON MST SUNDAY. 

* WIND CHILL VALUES...30 BELOW TO 40 BELOW ZERO.

* IMPACTS...BITTERLY COLD WIND CHILLS CAN CAUSE FROST BITE AND
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS
  COVER ALL EXPOSED SKIN AND LIMIT TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE BITTER WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

&&

$$

HTTP://WEATHER.GOV/BILLINGS
2 follow-up statements
166 
WWUS45 KBYZ 021055
WSWBYZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
355 AM MST SUN MAR 2 2014

MTZ028-029-034-035-038>042-056-057-063>066-WYZ099-021900-
/O.CON.KBYZ.WC.W.0002.000000T0000Z-140302T1900Z/
SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA-
BEARTOOTH FOOTHILLS-SHERIDAN FOOTHILLS-
INCLUDING THE LOCATIONS OF...HARLOWTON...TWODOT...SHAWMUT...
ROUNDUP...MELSTONE...MUSSELSHELL...COLUMBUS...ABSAROKEE...
PARK CITY...REED POINT...RAPELJE...BILLINGS...LAUREL...HUNTLEY...
POMPEYS PILLAR...CUSTER...BROADVIEW...LODGE GRASS...PRYOR...
WYOLA...FORT SMITH...BRIDGER...JOLIET...FROMBERG...BELFRY...
WARREN...CLYDE PARK...WILSALL...BIG TIMBER...MELVILLE...RYEGATE...
LAVINA...RED LODGE...ROBERTS...ROSCOE...HARDIN...CROW AGENCY...
BUSBY...JUDITH GAP...EMIGRANT...LIVINGSTON...SPRINGDALE...
FISHTAIL...MCLEOD...NYE...SHERIDAN...DAYTON...RANCHESTER...
BIG HORN...STORY...CLEARMONT
355 AM MST SUN MAR 2 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

* WIND CHILL VALUES...30 BELOW TO 45 BELOW ZERO.

* IMPACTS...BITTERLY COLD WIND CHILLS CAN CAUSE FROST BITE AND 
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS 
  COVER ALL EXPOSED SKIN AND LIMIT TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WINDS WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN.

&&

$$

MTZ030>033-036-037-058-021900-
/O.CON.KBYZ.WC.Y.0007.000000T0000Z-140302T1900Z/
TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER-
SOUTHERN ROSEBUD-
INCLUDING THE LOCATIONS OF...HYSHAM...BIGHORN...COLSTRIP...
FORSYTH...INGOMAR...ANGELA...MILES CITY...ISMAY...VOLBORG...
BAKER...PLEVNA...WEBSTER...BROADUS...BIDDLE...POWDERVILLE...
SONNETTE...EKALAKA...ALZADA...HAMMOND...BELLTOWER...LAME DEER...
ASHLAND...BIRNEY
355 AM MST SUN MAR 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. 

* WIND CHILL VALUES...20 BELOW TO 40 BELOW ZERO.

* IMPACTS...BITTERLY COLD WIND CHILLS CAN CAUSE FROST BITE AND 
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS 
  COVER ALL EXPOSED SKIN AND LIMIT TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE BITTER WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

CJS
501 
WWUS45 KBYZ 021858
WSWBYZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1158 AM MST SUN MAR 2 2014

MTZ028-029-034-035-038>042-056-057-063>066-WYZ099-022000-
/O.EXP.KBYZ.WC.W.0002.000000T0000Z-140302T1900Z/
SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA-
BEARTOOTH FOOTHILLS-SHERIDAN FOOTHILLS-
INCLUDING THE LOCATIONS OF...HARLOWTON...TWODOT...SHAWMUT...
ROUNDUP...MELSTONE...MUSSELSHELL...COLUMBUS...ABSAROKEE...
PARK CITY...REED POINT...RAPELJE...BILLINGS...LAUREL...HUNTLEY...
POMPEYS PILLAR...CUSTER...BROADVIEW...LODGE GRASS...PRYOR...
WYOLA...FORT SMITH...BRIDGER...JOLIET...FROMBERG...BELFRY...
WARREN...CLYDE PARK...WILSALL...BIG TIMBER...MELVILLE...RYEGATE...
LAVINA...RED LODGE...ROBERTS...ROSCOE...HARDIN...CROW AGENCY...
BUSBY...JUDITH GAP...EMIGRANT...LIVINGSTON...SPRINGDALE...
FISHTAIL...MCLEOD...NYE...SHERIDAN...DAYTON...RANCHESTER...
BIG HORN...STORY...CLEARMONT
1158 AM MST SUN MAR 2 2014

...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY...

THE WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY. 

WINDS ARE GENERALLY LIGHT ACROSS THE AREA SO THE WIND CHILL
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...BITTERLY COLD
TEMPERATURES WILL CONTINUE THROUGH THE DAY. PLEASE DRESS IN LAYERS
IF YOU MUST GO OUTSIDE.

$$

MTZ030>033-036-037-058-022000-
/O.EXP.KBYZ.WC.Y.0007.000000T0000Z-140302T1900Z/
TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER-
SOUTHERN ROSEBUD-
INCLUDING THE LOCATIONS OF...HYSHAM...BIGHORN...COLSTRIP...
FORSYTH...INGOMAR...ANGELA...MILES CITY...ISMAY...VOLBORG...
BAKER...PLEVNA...WEBSTER...BROADUS...BIDDLE...POWDERVILLE...
SONNETTE...EKALAKA...ALZADA...HAMMOND...BELLTOWER...LAME DEER...
ASHLAND...BIRNEY
1158 AM MST SUN MAR 2 2014

...WIND CHILL ADVISORY WILL EXPIRE AT NOON MST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON MST TODAY. 

WINDS ARE GENERALLY LIGHT ACROSS THE AREA SO THE WIND CHILL
ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...BITTERLY COLD
TEMPERATURES WILL CONTINUE THROUGH THE DAY. PLEASE DRESS IN LAYERS
IF YOU MUST GO OUTSIDE.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind chill warning went out at Mar 1, 3:24 PM MST, 2 hours 38 minutes earlier.

Area forecast discussion, Mar 1, 3:24 PM MST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
324 PM MST SAT MAR 1 2014

.SHORT TERM...VALID FOR SUN AND MON...

THE SHORT TERM FORECAST CONTINUES TO BE IN GOOD SHAPE WITH THE
PROGRESSION OF THE DEEP ARCTIC AIR INTO THE REGION...AND SNOW AND
WIND TAPERING OFF THROUGH THE REMAINDER OF THE DAY. CHANGES
THEREFORE HAVE BEEN MINIMAL THROUGH THE PERIOD.

SNOW WILL CONTINUE TO TAPER OFF IN INTENSITY AND COVERAGE THROUGH
THIS AFTERNOON AND EVENING FROM NORTH TO SOUTH...AS DEEPER COLD
AIR MOVES IN AND DENDRITIC GROWTH PROFILE SHIFTS SOUTHWARD. THIS
SHOULD RESULT IN A PERIOD OF HEAVIER SNOW ACROSS THE SOUTHERN TIER
OF THE REGION YET THIS EVENING. DEEP ARCTIC AIR CONTINUING INTO
THE REGION HAS BROUGHT RECORD BREAKING COLD TEMPERATURES TO THE
REGION. DID COOL TEMPERATURES SIGNIFICANTLY FOR TONIGHT IN
RESPONSE TO COLD TEMPERATURES IN PLACE TODAY...AND SOME DEGREE OF
CLEARING OVERNIGHT. SO ANOTHER RECORD LOW CAN BE EXPECTED TO BE
BROKEN TONIGHT AS WE DROP TO 25 DEGREES BELOW ZERO OR COLDER. ALTHOUGH
WINDS WILL BE DROPPING OFF OVERNIGHT...WIND CHILLS MAY STILL
APPROACH 50 DEGREES BELOW ZERO IN SOME AREAS.

TEMPS WILL MODERATE SIGNIFICANTLY SUNDAY...BUT COLD START WILL
GREATLY IMPEDE THE WARMUP. TEMPS WILL CLIMB BACK TO SINGLE DIGITS
ABOVE AND BELOW ZERO ON SUNDAY. CHANCES FOR PRECIP WILL AGAIN BE
ON THE INCREASE SUNDAY EVENING/NIGHT...BUT MODELS VARY GREATLY ON
AREA IMPACTED. IT APPEARS WEST MOUNTAINS WILL CONTINUE TO HAVE
BEST POTENTIAL DUE TO MOISTURE TAP. OTHERWISE...MODELS VARY
GREATLY ON WHERE BEST DYNAMICS WILL SET UP...SO HAVE CONTINUED
WITH INHERITED POPS...WITH NO BASIS FOR ADDITIONAL CHANGES THROUGH
MONDAY. TEMPS MONDAY WILL WARM UP SIGNIFICANTLY...WITH TEMPS INTO
THE 20S AND 30S. COLD AIR WILL ALSO BEGIN TO BE SCOURED OUT OF THE
EAST...WITH TEMPS CLIMBING INTO THE TEENS. AAG

.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...

MODELS REMAIN IN GENERAL AGREEMENT THROUGH THE EXTENDED PERIOD. A
MAINLY FAST ZONAL FLOW ALOFT WILL BE OVER THE FORECAST AREA WITH
SEVERAL EMBEDDED SHORTWAVES WITHIN THE FLOW. A SURFACE LOW ACROSS
WYOMING WILL RESULT IN A CONTINUED BAROCLINIC ZONE ACROSS THE
EASTERN FOOTHILLS OF OUR MOUNTAINS RESULTING IN A CHANCE FOR SNOW
SHOWERS. SURFACE WINDS WILL STILL BE EASTERLY BUT WARM AIR ALOFT
WILL HELP MODERATE TEMPERATURES INTO THE 20S AND 30S. A SERIES OF
SURFACE LOWS MOVE ACROSS THE CANADIAN BORDER WEDNESDAY INTO
FRIDAY. THIS WILL KEEP OUR FORECAST AREA UNDER A PREDOMINATELY
WESTERLY DOWNSLOPE SURFACE FLOW. THIS WILL BRING WINDY CONDITIONS
AT TIMES TO THE GAP AREAS. ADVISORY WINDS MAY OCCUR FOR THE
LIVINGSTON AREA WEDNESDAY INTO THURSDAY. DOWNSLOPE FLOW ALONG WITH
WARMING 700MB AND 850MB TEMPERATURES WILL ALLOW HIGH TEMPERATURES
TO BE IN THE 30S AND 40S. GUIDANCE CONTINUES TO GIVE 40S AND 50S
BUT GIVEN EXTENSIVE SNOW COVER EARLY IN THE EXTENDED HAVE OPTED
NOT TO WARM READINGS THAT MUCH JUST YET. HOOLEY &&

.AVIATION...

AREAS OF SNOW WILL SLOWLY DIMINISH FROM NORTH TO SOUTH THIS
EVENING AND MAINLY BE CONFINED ALONG THE MONTANA/WYOMING BORDER
AFTER 06Z. EXPECT MVFR TO IFR CONDITIONS DUE TO LOW VISIBILITIES
AND CEILINGS FOR THESE AREAS. SOME CLEARING CAN BE EXPECTED MAINLY
ALONG AND NORTH OF A KMLS- KBIL- KLVM LINE. GUSTY WINDS AROUND
30KTS WILL CONTINUE WEST OF KBIL ESPECIALLY FOR THE BIG TIMBER AND
KLVM AREAS. THESE WINDS WILL COMBINE WITH SNOWFALL TO PRODUCE
BLOWING AND DRIFTING SNOW. MOUNTAIN OBSCURATIONS WILL CONTINUE
THROUGH THE NIGHT. FLIGHT CONDITIONS WILL IMPROVE ACROSS THE AREA
BY MID MORNING SUNDAY. HOOLEY

&&

.PRELIMINARY POINT TEMP/POPS...

    SUN     MON     TUE     WED     THU     FRI     SAT
-----------------------------------------------------------
BIL 927/902 903/023 014/034 022/042 028/040 025/033 024/044
    74/S    43/S    23/J    32/W    23/W    32/J    21/B
LVM 917/014 014/034 021/039 024/044 032/043 026/041 025/043
    54/S    43/S    33/J    32/W    34/W    32/W    21/B
HDN 927/000 909/021 009/033 018/040 025/039 024/034 023/047
    63/S    43/S    23/J    32/W    23/W    32/J    21/B
MLS 928/903 907/015 004/027 015/036 023/034 017/029 017/041
    22/S    32/S    23/J    22/J    23/J    22/J    11/B
4BQ 927/001 904/021 010/031 017/039 025/037 021/029 020/044
    71/E    22/S    23/J    21/B    12/W    32/J    21/B
BHK 929/903 912/010 001/023 015/034 022/033 014/030 014/036
    21/I    12/S    23/J    22/J    12/J    32/J    21/B
SHR 922/007 006/030 016/039 020/044 025/044 024/041 022/048
    83/S    32/S    22/J    31/B    13/W    43/W    21/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MST SUNDAY FOR
      ZONES 28>30-34-35-38>42-56>58-63>68.
     WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MST SUNDAY FOR
      ZONES 31-32-36-37.
     WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING FOR
      ZONE 33.
WY...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MST SUNDAY FOR
      ZONES 98-99.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Mar 1, 3:20 PM MST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
320 PM MST SAT MAR 1 2014

MTZ028>042-056>058-063>068-WYZ098-099-022230-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
320 PM MST SAT MAR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

LIGHT SNOW WILL CONTINUE OVER MOST OF SOUTHERN MONTANA AND NORTH
CENTRAL WYOMING THROUGH THIS EVENING. IN ADDITION...GUSTY WINDS
WILL PRODUCE BLOWING AND DRIFTING SNOW. VERY COLD TEMPERATURES
WILL BE OVER THE AREA WITH OVERNIGHT LOWS IN THE TEENS BELOW ZERO
TO AROUND 30 DEGREES BELOW ZERO. THESE COLD TEMPERATURES WILL
COMBINE WITH GUSTY WINDS...RESULTING IN DANGEROUSLY COLD WIND
CHILLS OF 25 DEGREES BELOW ZERO OR COLDER ACROSS THE REGION.

TRAVEL WILL BE DIFFICULT TONIGHT AS ROADS ARE SNOW PACKED AND
ICY. PLEASE ALLOW EXTRA TIME IF YOU PLAN ON TRAVELING. RANCHERS
WITH YOUNG LIVESTOCK SHOULD PREPARE FOR THE SNOW AND BITTER COLD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LIGHT SNOW WILL TAPER OFF BY SUNDAY MORNING. VERY COLD AIR WILL
REMAIN IN PLACE ACROSS THE REGION WITH DAYTIME HIGHS SUNDAY ONLY
IN THE SINGLE DIGITS ABOVE AND BELOW ZERO.

TRAVEL WILL BE DIFFICULT SUNDAY AS ROADS WILL CONTINUE TO BE SNOW
PACKED AND ICY. PLEASE ALLOW EXTRA TIME IF YOU PLAN ON TRAVELING.
RANCHERS WITH YOUNG LIVESTOCK SHOULD PREPARE FOR THE SNOW AND
BITTER COLD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 1, 4:40 PM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
440 PM MST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       16 NNW RYEGATE          46.51N 109.39W
03/01/2014  M12.5 INCH       GOLDEN VALLEY      MT   TRAINED SPOTTER

            36 HOUR TOTAL

0700 AM     HEAVY SNOW       14 N POMPEYS PILLAR     46.20N 107.95W
03/01/2014  M12.0 INCH       YELLOWSTONE        MT   TRAINED SPOTTER

            36 HOUR TOTAL

0700 AM     HEAVY SNOW       2 WSW JOLIET            45.47N 109.02W
03/01/2014  M8.0 INCH        CARBON             MT   TRAINED SPOTTER

            36 HOUR TOTAL

0700 AM     HEAVY SNOW       8 SE ROUNDUP            46.37N 108.42W
03/01/2014  M26.0 INCH       MUSSELSHELL        MT   TRAINED SPOTTER

            36 HOUR TOTAL

0800 AM     HEAVY SNOW       7 S TWODOT              46.32N 110.07W
03/01/2014  M18.0 INCH       WHEATLAND          MT   TRAINED SPOTTER

            36 HOUR TOTAL

0800 AM     HEAVY SNOW       MOLT                    45.86N 108.93W
03/01/2014  M15.0 INCH       STILLWATER         MT   TRAINED SPOTTER

            36 HOUR TOTAL

0800 AM     HEAVY SNOW       2 NW CUSTER             46.15N 107.58W
03/01/2014  M12.0 INCH       YELLOWSTONE        MT   TRAINED SPOTTER

            36 HOUR TOTAL

0800 AM     HEAVY SNOW       ENE REED POINT          45.71N 109.54W
03/01/2014  M12.0 INCH       STILLWATER         MT   TRAINED SPOTTER

            36 HOUR TOTAL

0900 AM     HEAVY SNOW       SW LAUREL               45.67N 108.77W
03/01/2014  M10.5 INCH       YELLOWSTONE        MT   TRAINED SPOTTER

            36 HOUR TOTAL

0900 AM     HEAVY SNOW       1 N HARDIN              45.75N 107.61W
03/01/2014  M12.0 INCH       BIG HORN           MT   TRAINED SPOTTER

            36 HOUR TOTAL

0900 AM     HEAVY SNOW       10 S ROUNDUP            46.30N 108.54W
03/01/2014  M21.8 INCH       MUSSELSHELL        MT   TRAINED SPOTTER

            36 HOUR TOTAL

0100 PM     HEAVY SNOW       COLUMBUS                45.64N 109.25W
03/01/2014  M15.0 INCH       STILLWATER         MT   TRAINED SPOTTER

            36 HOUR TOTAL

0200 PM     HEAVY SNOW       8 ESE FORT SMITH        45.26N 107.77W
03/01/2014  M20.0 INCH       BIG HORN           MT   TRAINED SPOTTER

            36 HOUR TOTAL

&&

TRC

Nearby

Wind Chill Warnings in Montana, 2014Wind Chill Warnings in Wyoming, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.